MAUDE Adverse Event Report: PENUMBRA, INC. SENDIT DELIVERY DEVICE; NRY

PENUMBRA, INC. SENDIT DELIVERY DEVICE; NRY
Catalog Number RED72SDKIT
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Vascular Dissection (3160)
Date of Event 09/14/2024
Type of Reportable Event Death
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the l m1 segment of the middle cerebral artery (mca) using a penumbra system red 72 reperfusion catheter (red72), a sendit delivery device (sendit), a benchmark bmx96 access system (bmx96), a penumbra system red 68 reperfusion catheter (red68), a penumbra system red 43 reperfusion catheter (red43), a diagnostic catheter (5f), guidewires, a closure device, and a sheath (8fr) via the right groin.During the procedure, the red72 was positioned in the proximal l m1 segment (proximal to the clot) over the sendit and guidewire.The sendit and guidewire were then withdrawn.The physician attempted to advance the red72 into the clot; however, significant resistance was encountered, and the clot could not be reached.Next, the red72 was withdrawn into the distal l supraclinoid internal carotid artery (ica).A roadmap angiography was performed which demonstrated new occlusion of the distal l posterior communicating artery (pca).The red72 was advanced to the clot over a guidewire into the distal l mca.Two passes were completed.A control run demonstrated near-complete revascularization of the l m2 inferior division with persistent occlusion of the l m2 superior division.Under roadmap angiography, a red68 was positioned in the l m2 superior division over a red43 and guidewire.The red43 and guidewire were removed, and the red68 was advanced into the clot.Two passes were completed.Control runs confirmed complete revascularization with thrombolysis in cerebral infarction (tici 2b) with filling of both superior and inferior divisions.It was noted that a perfusion defect in the region of predicted core and a small, suspected, non-flow-limiting dissection flap in the proximal l m1 segment (in the region of prior resistance of the red72) and new clot or injury in the l pca (proximal to the distal occlusion) were confirmed with angiography.Subsequent runs demonstrated a worsening appearance of the l m1 with a suspected dissection, re-occlusion of the l m2 (superior division), and complete occlusion of the fetal l pca from its ica origin.The original occlusion spontaneously recanalized on subsequent runs.A vascular neurologist was consulted, and a decision was made to place a stent in the l m1 segment to the l supraclinoid ica.Although the stent opened the vessel, the l m1 segment occluded completely (tici 0).The use of antiplatelet agents was considered and discussed with the vascular neurologist.Due to the size of the patient¿s stroke, the physicians decided to defer antiplatelets until repeat imaging the next day.A dynact was performed and confirmed no evidence of a significant hemorrhage.The procedure ended at this point.All devices were removed, and the access site was sealed with a closure device.There were no apparent peri-procedural complications, and the patient was transferred to the neuro icu intubated but in stable condition.It was reported that the patient expired on (b)(6) 2024.On 27-sep-2024, additional information was received that the left m1 dissection was reported to be a serious adverse event with a possible relationship to the penumbra system and a definite relationship to the index procedure.On 27-sep-2024, additional information was received that the new thromboembolism to the fetal l pca was reported to be a non-serious adverse event with a possible relationship to the penumbra system and a probable relationship to the index procedure.
 
Additional Manufacturer Narrative
The product was not returned for evaluation.From the information provided, there is no indication that there was any device malfunction, nonconformance, or misuse that contributed to the reported event.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 1.3005168196-2024-00338.

Brand Name
SENDIT DELIVERY DEVICE
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key20433837
Report Number3005168196-2024-00339
Device Sequence Number8420307
Product Code NRY
UDI-Device Identifier00815948025943
UDI-Public00815948025943
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K211654
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/11/2024
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberRED72SDKIT
Device Lot NumberF00011835
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/17/2024
Initial Report FDA Received Date10/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient SexUnknown
Date Report Sent to FDA01/01/2005